Global Boundedness of the Fully Parabolic Keller-Segel System with Signal-Dependent Motilities

Zhi An Wang, Jiashan Zheng

Research output: Journal article publicationJournal articleAcademic researchpeer-review

1 Citation (Scopus)

Abstract

This paper establishes the global uniform-in-time boundedness of solutions to the following Keller-Segel system with signal-dependent diffusion and chemotaxis {ut=∇⋅(γ(v)∇u−uϕ(v)∇v),x∈Ω,t>0,vt=dΔv−v+u,x∈Ω,t>0 in a bounded domain Ω ⊂ RN(N≤ 4) with smooth boundary, where the density-dependent motility functions γ(v) and ϕ(v) denote the diffusive and chemotactic coefficients, respectively. The model was originally proposed by Keller and Segel in (J. Theor. Biol. 30:225–234, 1970) to describe the aggregation phase of Dictyostelium discoideum cells, where the two motility functions satisfy a proportional relation ϕ(v) = (α− 1) γ(v) with α> 0 denoting the ratio of effective body length (i.e. distance between receptors) to the step size. The major technical difficulty in the analysis is the possible degeneracy of diffusion. In this work, we show that if γ(v) > 0 and ϕ(v) > 0 are smooth on [0 , ∞) and satisfy infv≥0dγ(v)vϕ(v)(vϕ(v)+d−γ(v))+>N2, then the above Keller-Segel system subject to Neumann boundary conditions admits classical solutions uniformly bounded in time. The main idea of proving our results is the estimates of a weighted functional ∫ Ωupvqdx for p>N2 by choosing a suitable exponent p depending on the unknown v, by which we are able to derive a uniform L-norm of v and hence rule out the diffusion degeneracy.

Original languageEnglish
Article number25
Pages (from-to)1-19
Number of pages19
JournalActa Applicandae Mathematicae
Volume171
Issue number1
DOIs
Publication statusE-pub ahead of print - 8 Feb 2021

Keywords

  • Density-dependent motilities
  • Global boundedness
  • Keller-Segel system
  • Weighted functional

ASJC Scopus subject areas

  • Applied Mathematics

Cite this